Alert archive / Louisiana / Small Craft Advisories in 2012
Small Craft Advisory 41, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Dec 24, 2012, 2:19 PM CST. It took effect at Dec 25, 2012, 6:00 AM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2012, 2:19 PM CST (20:19 UTC)
- In effect from
- Dec 25, 2012, 6:00 AM CST
- Expired
- Dec 26, 2012, 6:00 AM CST
- In force
- 24 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
453 WHUS74 KLCH 242019 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 219 PM CST MON DEC 24 2012 ...STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA BY LATE TONIGHT AND EARLY TUESDAY MORNING... .A STRONG STORM SYSTEM WILL MOVE ACROSS EAST TEXAS AND LOUISIANA ON TUESDAY. AHEAD OF THIS SYSTEM...STRONG SOUTHERLY WINDS WILL DEVELOP TONIGHT AND TUESDAY MORNING. ON TUESDAY AFTERNOON...AS THE LOW MOVES OFF TO THE EAST...IT WILL PULL A COLD FRONT ACROSS THE COASTAL WATERS...WITH STRONG NORTH WINDS DEVELOPING IN ITS WAKE. GMZ450-452-455-470-472-475-251100- /O.NEW.KLCH.SC.Y.0041.121225T1200Z-121226T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 219 PM CST MON DEC 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO NOON CST WEDNESDAY. * WINDS AND SEAS: TUESDAY MORNING SOUTH WINDS AROUND 20 KNOTS BECOMING WEST THEN NORTHWEST AT 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS ON TUESDAY AFTERNOON. ROUGH SEAS 4 FEET NEAR SHORE TO 10 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RUA
4 follow-up statements
450 WHUS74 KLCH 250515 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1115 PM CST MON DEC 24 2012 ...STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA BY LATE TONIGHT AND EARLY TUESDAY MORNING... .A STRONG STORM SYSTEM WILL MOVE ACROSS EAST TEXAS AND LOUISIANA ON TUESDAY. AHEAD OF THIS SYSTEM...STRONG SOUTHERLY WINDS WILL DEVELOP TONIGHT AND TUESDAY MORNING. ON TUESDAY AFTERNOON...AS THE LOW MOVES OFF TO THE EAST...IT WILL PULL A COLD FRONT ACROSS THE COASTAL WATERS...WITH STRONG NORTH WINDS DEVELOPING IN ITS WAKE. GMZ430-432-435-252200- /O.EXB.KLCH.SC.Y.0041.121225T1500Z-121226T1200Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 1115 PM CST MON DEC 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TUESDAY TO 6 AM CST WEDNESDAY. * WINDS AND SEAS: TUESDAY MORNING SOUTH WINDS AROUND 20 KNOTS BECOMING WEST THEN NORTHWEST AT 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS ON TUESDAY AFTERNOON. LAKE AND BAY WATERS WILL BE ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-455-470-472-475-252200- /O.CON.KLCH.SC.Y.0041.121225T1200Z-121226T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1115 PM CST MON DEC 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO NOON CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO NOON CST WEDNESDAY. * WINDS AND SEAS: TUESDAY MORNING SOUTH WINDS AROUND 20 KNOTS BECOMING WEST THEN NORTHWEST AT 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS ON TUESDAY AFTERNOON. ROUGH SEAS 4 FEET NEAR SHORE TO 10 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
294 WHUS74 KLCH 252046 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 246 PM CST TUE DEC 25 2012 ...STRONG NORTHERLY WINDS EXPECTED THROUGH WEDNESDAY MORNING... .THE PRESSURE GRADIENT BETWEEN A DEPARTING LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY AND A CANADIAN HIGH PRESSURE SYSTEM BUILDING DOWN FROM THE NORTH...WILL PRODUCE STRONG NORTHERLY WINDS TONIGHT INTO WEDNESDAY MORNING. THESE STRONG OFFSHORE WINDS WILL ALSO PUSH WATER AWAY FROM THE COAST PRODUCING LOW WATER CONDITIONS FOR THE COASTAL LAKES AND BAYS. GMZ430-432-435-260615- /O.CON.KLCH.SC.Y.0041.000000T0000Z-121226T1200Z/ /O.NEW.KLCH.LO.Y.0008.121226T0000Z-121226T1800Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 246 PM CST TUE DEC 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... ...LOW WATER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A LOW WATER ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS AND SEAS: NORTHWEST AROUND 20 KNOTS WITH LOCALLY HIGHER GUSTS TONIGHT. LAKE AND BAY WATERS WILL BE ROUGH. * LOW WATER: TIDES WILL BE AROUND 2 FEET BELOW PREDICTED LEVELS PRODUCING ACTUAL TIDE READINGS BETWEEN (-1) AND (-2) FEET MEAN LOWER LOW WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$ GMZ450-452-455-470-472-475-260615- /O.CON.KLCH.SC.Y.0041.000000T0000Z-121226T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 246 PM CST TUE DEC 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY. * WINDS AND SEAS: NORTHWEST AT 20 TO 30 KNOTS WITH LOCALLY HIGHER GUSTS THROUGH WEDNESDAY MORNING. ROUGH SEAS 4 FEET NEAR SHORE TO 10 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RUA
250 WHUS74 KLCH 260239 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 839 PM CST TUE DEC 25 2012 ...STRONG NORTHERLY WINDS EXPECTED THROUGH WEDNESDAY MORNING... .THE PRESSURE GRADIENT BETWEEN A DEPARTING LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY AND A CANADIAN HIGH PRESSURE SYSTEM BUILDING DOWN FROM THE NORTH...WILL PRODUCE STRONG NORTHERLY WINDS TONIGHT INTO WEDNESDAY MORNING. THESE STRONG OFFSHORE WINDS WILL ALSO PUSH WATER AWAY FROM THE COAST PRODUCING LOW WATER CONDITIONS FOR THE COASTAL LAKES AND BAYS. GMZ450-452-455-470-472-475-261200- /O.UPG.KLCH.SC.Y.0041.000000T0000Z-121226T1800Z/ /O.NEW.KLCH.GL.W.0004.121226T0239Z-121226T1200Z/ /O.NEW.KLCH.SC.Y.0042.121226T1200Z-121226T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 839 PM CST TUE DEC 25 2012 ...GALE WARNING IN EFFECT UNTIL 6 AM CST WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 AM TO NOON CST WEDNESDAY. * WINDS AND SEAS: NORTHWEST AT 25 TO 35 KNOTS WITH LOCALLY HIGHER GUSTS THROUGH WEDNESDAY MORNING. WINDS OF 15 TO 25 KNOTS THROUGH NOON WEDNESDAY. ROUGH SEAS 4 FEET NEAR SHORE TO 10 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-261200- /O.CON.KLCH.LO.Y.0008.000000T0000Z-121226T1800Z/ /O.CON.KLCH.SC.Y.0041.000000T0000Z-121226T1200Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 839 PM CST TUE DEC 25 2012 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS AND SEAS: NORTHWEST WINDS OF 15 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS TONIGHT. LAKE AND BAY WATERS WILL BE ROUGH. * LOW WATER: TIDES WILL BE AROUND 2 FEET BELOW PREDICTED LEVELS PRODUCING ACTUAL TIDE READINGS BETWEEN (-1) AND (-2) FEET MEAN LOWER LOW WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$
223 WHUS74 KLCH 261034 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 434 AM CST WED DEC 26 2012 ...STRONG NORTHERLY WINDS EXPECTED THIS MORNING... .THE PRESSURE GRADIENT BETWEEN A DEPARTING LOW PRESSURE SYSTEM OVER THE TENNESSEE VALLEY AND A CANADIAN HIGH PRESSURE SYSTEM BUILDING DOWN FROM THE NORTH...WILL MAINTAIN STRONG NORTHERLY WINDS THIS MORNING....DIMINISHING THIS AFTERNOON. THESE STRONG OFFSHORE WINDS WILL ALSO PUSH WATER AWAY FROM THE COAST PRODUCING LOW WATER CONDITIONS FOR THE COASTAL LAKES AND BAYS. GMZ450-452-455-470-472-475-261800- /O.CON.KLCH.GL.W.0004.000000T0000Z-121226T1200Z/ /O.CON.KLCH.SC.Y.0042.121226T1200Z-121226T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 434 AM CST WED DEC 26 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 AM TO NOON CST WEDNESDAY. * WINDS AND SEAS: NORTHWEST AT 25 TO 35 KNOTS WITH LOCALLY HIGHER GUSTS THROUGH WEDNESDAY MORNING. WINDS OF 15 TO 25 KNOTS THROUGH NOON WEDNESDAY. ROUGH SEAS 4 FEET NEAR SHORE TO 10 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-261800- /O.CON.KLCH.LO.Y.0008.000000T0000Z-121226T1800Z/ /O.CON.KLCH.SC.Y.0041.000000T0000Z-121226T1200Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 434 AM CST WED DEC 26 2012 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. * WINDS AND SEAS: NORTHWEST WINDS OF 15 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS TONIGHT. LAKE AND BAY WATERS WILL BE ROUGH. * LOW WATER: TIDES WILL BE AROUND 2 FEET BELOW PREDICTED LEVELS PRODUCING ACTUAL TIDE READINGS BETWEEN (-1) AND (-2) FEET MEAN LOWER LOW WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 12:12 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Dec 24, 12:12 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1212 PM CST MON DEC 24 2012 .AVIATION...A WEAK COLD FRONT IS NEARLY THROUGH THE AREA AND IS FILTERING IN DRIER AIR WITH VFR CONDITIONS. WINDS SHOULD DIMINISH DURING THE AFTERNOON. MVFR CIGS RETURN LATE THIS AFTERNOON FOR LCH AND THIS EVENING FOR BPT AS THE BOUNDARY LIFTS NORTH AS A WARM FRONT. THE POLAR JET WHICH HAS BEEN NEARBY FOR SEVERAL DAYS BECOMES QUITE ACTIVE LATE TONIGHT WITH AN ASSOCIATED FRONTAL WAVE IN EAST TEXAS DRAGGING ACROSS NORTHERN LOUISIANA ON CHRISTMAS AND PUTTING THE AREA IN A FAVORABLE WARM SECTOR FOR SEVERE TSTMS. AFTER MIDNIGHT KEEPING MENTION OF A PROBABILITY FOR IFR VIS AND MVFR CIGS WITH TSTMS. WILL GO WITH PREDOMINANT MVFR CONDITIONS AND GUSTY WINDS IN THE TAFS AFTER DAYBREAK. DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE ON CHRISTMAS DAY. SWEENEY && .PREV DISCUSSION... /ISSUED 940 AM CST MON DEC 24 2012/ UPDATE... WEAK FRONTAL SYSTEM MOVING SLOWLY TOWARD THE I-10 CORRIDOR. MIGHT BE ENOUGH MOISTURE TO SQUEEZE OUT A SHOWER OR TWO NEAR THE COAST AND OVER THE COASTAL WATERS...ALTHOUGH WATER VAPOR SHOWS UPPER LEVEL DISTURBANCE DEPARTING THE REGION SHORTLY AND THIS SHOULD HELP LIMIT DEVELOPMENT FOR THE REMAINDER OF THE AFTERNOON. ADJUSTED POPS AND WINDS ACCORDINGLY WITH THE FRONTAL MOVEMENT AS IT STALLS NEAR THE COAST. MAIN EVENT IS SCHEDULED FOR LATER TONIGHT AND INTO THE DAY ON CHRISTMAS AND WILL TAKE ANOTHER CLOSE LOOK AT THIS WITH THE AFTERNOON PACKAGE. RUA PREV DISCUSSION... /ISSUED 605 AM CST MON DEC 24 2012/ AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE. LCH RADAR SHOWING JUST A FEW SHOWERS OVER ACADIANA EXITING EAST ASSOCIATED WITH SHORTWAVE ENERGY ALOFT. SHORTWAVE TO ADVANCE COLD FRONT NOW OVER CENTRAL LOUISIANA SOUTH INTO THE NORTHWEST GULF WHERE FEATURE IS EXPECTED TO STALL. VERY LIMITED MOISTURE AVAILABLE FOR MENTIONABLE PRECIP. SKIES CURRENTLY UNDER MVFR CLOUDINESS PARTICULARLY OVER THE SOUTHERN PORTION OF THE AREA WILL GIVE WAY TO MOSTLY SUNNY SKIES...VFR..AS THE DAY PROGRESSES. FRONT WILL BEGIN TO MIGRATE NORTHWARD LATER TONIGHT AS A WARM FRONT. WITH THE INCOMING FRONT...MVFR CLOUDS ARE EXPECTED TO ONCE AGAIN DEVELOP ...ALONG WITH THE POTENTIAL FOR SOME SHOWER AND THUNDERSTORM ACTIVITY. AT THIS TIME CARRYING A 6 HOUR PROB30 GROUP FOR THIS POTENTIAL. INGREDIENTS APPEAR TO BE COMING TOGETHER FOR SOME SEVERE THUNDERSTORMS AS THE MORNING PROGRESSES WITH DAMAGING WINDS AS WELL AS TORNADOES. MARCOTTE PREV DISCUSSION... /ISSUED 453 AM CST MON DEC 24 2012/ DISCUSSION... A COLD FRONT IS PUSHING THROUGH CENTRAL TEXAS AND NORTHWEST LOUISIANA THIS MORNING. TEMPERATURES AHEAD OF THE FRONT ARE RUNNING IN THE LOWER 60S DROPPING INTO 40S BEHIND THE FRONT. A FEW SHOWERS CONTINUE ACROSS SOUTH CENTRAL LOUISIANA. BUT THIS ACTIVITY IS EXPECTED TO END FOR A FEW HOURS WITH THE COLD FRONT EXPECTED INTO THE COASTAL WATERS BY THIS AFTERNOON BEFORE STALLING. THERE WILL BE A STRONG PUSH THAT WILL MOVE THIS FRONT BACK TO THE NORTH BY EARLY THIS EVENING. THIS WILL SEE THE RETURN TO WARMER TEMPERATURES BUT WILL ALSO SEE THE RETURN TO SHOWERS AND THUNDERSTORMS. STORMS BECOMING NUMEROUS DURING THE OVERNIGHT HOURS... AT THIS TIME THERE IS A THREAT THAT A FEW STORMS MAY BECOME SEVERE WITH ISOLATED TORNADOES AND STRAIGHT LINE WINDS AND HAIL POSSIBLE. THE THREAT FOR SEVERE WEATHER WILL END DURING THE LATE MORNING HOURS FOR SOUTHEAST TEXAS AND TOWARDS SUNSET FOR SOUTH CENTRAL LOUISIANA AS THE NEXT COLD FRONT EXITS THE REGION. STRONG SOUTHERLY WINDS WILL PICKUP IN THE COASTAL WATERS TOMORROW MORNING AHEAD OF THE FRONT AND SWING AROUND TO THE NORTHWEST AS THE FRONT PASSES TO THE EAST. RAINFALL TOTALS WITH THIS EXIT SYSTEM LOOKS TO BRING AROUND 1/2 INCH TO ONE INCH IN MOST LOCATIONS AND UPWARDS TO TWO TO THREE INCHES IN ISOLATED LOCATIONS. BY WEDNESDAY MORNING TEMPERATURES TO FALL BACK INTO THE 30S WITH FREEZING TEMPERATURES EXPECTED BY THURSDAY MORNING OVER A LARGE PORTION OF SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. STORMS RETURN ON FRIDAY AS ANOTHER COLD FRONT WILL APPROACH FROM THE NORTHWEST. MARINE INTEREST... A SMALL CRAFT ADVISORY AND A LOW WATER ADVISORY WILL BE NEEDED FOR TUESDAY AS STRONG NORTHWEST WINDS WILL MOVE ACROSS THE COASTAL WATERS. A GALE WARNING MAYBE BE POSTED FOR THE OUTER WATERS. 19 && .PRELIMINARY POINT TEMPS/POPS... KLCH 75 61 74 36 50 / 20 80 90 10 10 KBPT 76 61 74 35 49 / 20 80 90 10 10 KAEX 70 53 70 33 47 / 10 80 90 20 10 KLFT 75 62 73 38 50 / 20 80 90 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Dec 24, 4:31 AM CST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 431 AM CST MON DEC 24 2012 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-251045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 431 AM CST MON DEC 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT CLOUDY WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY AHEAD OF A COLD FRONT THAT WILL MOVE INTO THE COASTAL WATERS BEFORE STALLING. THIS FRONT WILL QUICKLY LIFT BACK TO THE NORTH WITH SHOWERS AND THUNDERSTORMS BECOMING LIKELY TONIGHT AND NUMEROUS OVERNIGHT. THERE IS A THREAT THAT SOME STORMS MAY BECOME SEVERE WITH THE THREATS FROM ISOLATED TORNADOES... AND STRAIGHT LINE WINDS DURING THE OVERNIGHT HOURS AND INTO TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY THE THREAT FROM THE NEW APPROACHING COLD FRONT WILL CONTINUE TO BE FROM TORNADOES AND STRAIGHT LINE WINDS. THE THREAT WILL END FOR SOUTHEAST TEXAS AROUND THE NOON HOUR AND AROUND SUNSET FOR SOUTH CENTRAL LOUISIANA. MARINE INTEREST... A SMALL CRAFT ADVISORY AND A LOW WATER ADVISORY WILL BE NEEDED FOR TUESDAY AS STRONG NORTHWEST WINDS WILL MOVE ACROSS THE COASTAL WATERS. A GALE WARNING MAYBE BE POSTED FOR THE OUTER WATERS. MUCH COLD AIR SPILLING INTO THE REGION THROUGH MIDWEEK WITH STORMS RETURNING TO THE FORECAST ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED LATE TONIGHT INTO TOMORROW.
Nearby
Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.